Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kevon

Got A Chest Infection 3.25 Months In - Is Accutane Contributing To Me Feeling So Ill, Still?

Recommended Posts

With three weeks to go, the end seemed in sight. So from the title I'm not saying my chest infection was caused by accutane. However I'm unsure if it's contributing to me being so unwell.

I got a cold about 2 weeks ago, and from that got a bacterial chest infection and infection in my trachea (tracheitis) from coughing so much. I'm on antibiotics which has stopped the symptoms such as coughing up blood (still coughing a lot though) but what has never happened to me before is the other ill effects I'm getting from this infection which I can't shake.

I feel nauseous and exhausted, ALL the time. I can't stay awake for more than a couple of hours at a time, and I have no appetite. I haven't wanted to eat anything in days. Even though I have been on antibiotics for 4 days now I'm not showing any signs of feeling better.

I raised with my regular doctor that I'm on accutane and he did seem concerned about all the side effects, and sent me off to get some bloodwork done. I'm wondering if it's possible the meds are making me feel this way in conjunction with the infection and are contributing to my inability to bounce back.

For now I'm not sure if I should come off them until I recover. With only 3 weeks to go its frustrating since its been relatively smooth sailing but hopefully I'll still get the benefits of the medication having been on it for 3 months and 1 week. :-( has anyone had experience of being ill like this and changes to their recovery times?

I'm a healthy, 27 year old male who'd normally bounce back quick from something like this

Share this post


Link to post
Share on other sites

Accutane can lower the immune system and cause delay in healing! If you look at the side effects it can cause lung and chest issues! I bet you are exhausted! I would call the derm and stop! The thing is accutane continues too work even after your course is over! It even states that in the rx info

Edited by oli girl

Share this post


Link to post
Share on other sites

Yes, I'm hoping that since I've done the bulk of the course it'll have been enough to still have the benefits long term if I stop !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×